MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT14.0-38-25-P-6S-CLM-RH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage catheter was used for right chest abscess drainage when the hub detached less than 24 hours after placement.The device was removed and another like device was used.The user facility performed a tug test on two unopened and unused devices from the same lot to assure there was no issue.One of the tested devices passed and one failed.The reported used device will not be returned, however, both unused devices will be returned for evaluation.
 
Event or Problem Description
No new event description information available at this time.
 
Additional Manufacturer Narrative
A review of the complaint history, dimensional verification, device history record, documentation, functional tests, and visual inspection of the returned device was conducted during the investigation.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.The 1 used device was not returned, however, 22 unused devices were returned - 6 open and 16 un-open.Due to device failure analysis of the returned devices, we are able to confirm the following devices for hub separation: 1 used, 5 prior to use, and 2 unused.All possible measurements of the returned devices match specifications and therefore we cannot confirm any non-conformances within this complaint.A document review was conducted which has established that proper procedures are in place to identify/prevent this failure mode prior to distribution.There is no evidence to suggest that product was not manufactured to current specifications based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.No additional risk reduction activities are required at this time.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7464060
Report Number1820334-2018-01015
Device Sequence Number147630
Product Code GBO
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)210222(10)8612552
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;